MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEEDTITAN COMPRESSION IMPLANT KIT 15X15MM; BONE STAPLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEEDTITAN COMPRESSION IMPLANT KIT 15X15MM; BONE STAPLE
Model Number SE-1515TI
Medical Device Problem Codes Break (1069); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Synthes rep.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a field inventory, a two (2) speedtitan compression implant staples had broken through the plastic inserter device in the sterile packaging.The implant looks like they have been compromised and are not able to use for surgery.There was no patient involvement.This complaint involves two (2) devices.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: se-1515ti , bme lot: bmese160436 , manufacturing date or release to warehouse date: december 30, 2016 , place of manufacture: biomedical enterprises, san antonio, tx , lot expiration date: december 12, 2021.No nonconformance reports (ncmrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Visual inspection: visual inspection was performed to determine the failure mode of this complaint.Inspection showed that the inserter broke at the island, confirming the complaint condition.Dimensional inspection: an accurate dimensional inspection of the returned device was not able to be performed because of the post manufacturing deformation.Document/ specification review: this is a known issue with se-1515ti.Relevant actions have been taken to address the issue.Review of the manufacturing record evaluation showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Investigation conclusion: the root cause of the issue was determined and previously addressed therefore, further investigation, including risk document review, will not be performed on this complaint.No manufacturing related issue was identified and/or confirmed.The potential impact of the design in the complaint condition has been addressed.No further corrective actions are required at this moment.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEEDTITAN COMPRESSION IMPLANT KIT 15X15MM
Common Device Name
BONE STAPLE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8843797
Report Number2939274-2019-59462
Device Sequence Number1412894
Product Code JDR
UDI-Device Identifier00810633021514
UDI-Public(01)00810633021514
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2021
Device Model NumberSE-1515TI
Device Catalogue NumberSE-1515TI
Device Lot NumberBMESE160436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer08/29/2019
08/29/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date08/29/2019
08/29/2019
Patient Sequence Number1